MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LEGION CON ART INS 9MM SZ 7-8; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. LEGION CON ART INS 9MM SZ 7-8; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 71420551
Medical Device Problem Codes Fitting Problem (2183); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/08/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that after a tka had been performed, patient was entered to have revision of the patella femoral bone to implant the gii oval resurfacing pat 35mm.While doing the revision, surgeon decided to replace the tibial component, however, he said it was best to use a constrained ps insert instead of the ps hi flex that was currently in use.The initial legion con art ins 9mm sz 7-8 did not feel at any stage fully seated or locked.As consequence of this, surgeon had to use the gns ii con ins sz7-8 11mm to fit, lock and secure as expected.It is unknown if surgery was delayed and patient's current health status.
 
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Additional Manufacturer Narrative
H3, h6.The device was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, after an initial tka had been performed, patient was entered to have revision of the patella femoral bone to implant the gii oval resurfacing pat 35mm.While doing the revision, surgeon decided to replace the tibial component, however, he said it was best to use a constrained ps insert instead of the ps hi flex that was currently in use.¿the initial legion con art ins 9mm sz 7-8 did not feel at any stage fully seated or locked.¿ as consequence of this, surgeon had to use the gns ii con ins sz7-8 11mm to fit, lock and secure as expected.It is unknown if surgery was delayed and patient's current health status.As of the date of this medical investigation, the requested clinical documentation has not been provided; therefore, there were no clinical factors found which would have contributed to the event.The patient's current condition is unknown and the patient impact beyond the reported events could not be determined based on the limited information provided.Should any additional clinical information be provided, this complaint will be re-evaluated.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the instructions for use documents for knee systems revealed that the appropriate type and size should be selected for patients with consideration of anatomical and biomechanical factors.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Some potential probable causes for this event could include a user/procedural variance or poor insertion technique.The contribution of the device to the reported event could not be corroborated.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.H11: corrected information in b6 (medical device problem code).

Brand Name
LEGION CON ART INS 9MM SZ 7-8
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15330278
Report Number1020279-2022-03898
Device Sequence Number17486593
Product Code JWH
UDI-Device Identifier03596010555830
UDI-Public03596010555830
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K962137
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/27/2022
Device Model Number71420551
Device Catalogue Number71420551
Device Lot Number12LM15962
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2022
Supplement Date Received by Manufacturer09/29/2022
Initial Report FDA Received Date08/31/2022
Supplement Report FDA Received Date10/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/29/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown